Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 28, NWS Midland/Odessa, TX

April 23, 2019Andrews County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 23, 2019, 12:59 AM CDT for Andrews County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2019, 12:59 AM CDT (05:59 UTC)
Expired
Apr 23, 2019, 2:00 AM CDT
In force
61 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Andrews County, TX

What was reported inside it

TimeReportWhereRemark
Apr 23, 1:42 AM CDTHAIL 1Andrews, TXLOTS OF PEA TO QUARTER SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 6:38 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 6.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2019-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2019-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
426 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

862 
WUUS54 KMAF 230559
SVRMAF
TXC003-230700-
/O.NEW.KMAF.SV.W.0028.190423T0559Z-190423T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
1259 AM CDT Tue Apr 23 2019

The National Weather Service in Midland has issued a

* Severe Thunderstorm Warning for...
  Andrews County in western Texas...

* Until 200 AM CDT.

* At 1259 AM CDT, a severe thunderstorm was located 13 miles west of
  Andrews, moving northeast at 30 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Andrews, Florey and Andrews County Airport. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3252 10221 3225 10221 3217 10281 3227 10288
      3252 10257
TIME...MOT...LOC 0559Z 244DEG 27KT 3225 10277 

HAIL...1.50IN
WIND...60MPH
 
$$

10
3 follow-up statements
011 
WWUS54 KMAF 230618
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
118 AM CDT Tue Apr 23 2019

TXC003-230700-
/O.CON.KMAF.SV.W.0028.000000T0000Z-190423T0700Z/
Andrews TX-
118 AM CDT Tue Apr 23 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHEASTERN ANDREWS COUNTY...

At 118 AM CDT, a severe thunderstorm was located near Andrews, moving
northeast at 30 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Andrews, Florey and Andrews County Airport. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3252 10221 3225 10221 3219 10268 3235 10275
      3252 10257
TIME...MOT...LOC 0618Z 244DEG 27KT 3231 10262 

HAIL...1.25IN
WIND...60MPH
 
$$

10
050 
WWUS54 KMAF 230633
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
133 AM CDT Tue Apr 23 2019

TXC003-230700-
/O.CON.KMAF.SV.W.0028.000000T0000Z-190423T0700Z/
Andrews TX-
133 AM CDT Tue Apr 23 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHEASTERN ANDREWS COUNTY...

At 133 AM CDT, a severe thunderstorm was located over Andrews, moving
northeast at 30 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Andrews and Andrews County Airport. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3252 10221 3225 10221 3223 10257 3236 10262
      3252 10246
TIME...MOT...LOC 0633Z 245DEG 26KT 3234 10250 

HAIL...1.25IN
WIND...60MPH
 
$$

10
973 
WWUS54 KMAF 230649
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
149 AM CDT Tue Apr 23 2019

TXC003-230700-
/O.CON.KMAF.SV.W.0028.000000T0000Z-190423T0700Z/
Andrews TX-
149 AM CDT Tue Apr 23 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHEASTERN ANDREWS COUNTY...

At 149 AM CDT, a severe thunderstorm was located 11 miles east of
Andrews, moving northeast at 30 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe thunderstorm will remain over mainly rural areas of
northeastern Andrews County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3252 10221 3231 10221 3229 10239 3241 10243
      3252 10231
TIME...MOT...LOC 0649Z 246DEG 27KT 3238 10236 

HAIL...1.00IN
WIND...<50MPH
 
$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 12:51 AM CDT, 8 minutes earlier.

Area forecast discussion, Apr 23, 12:51 AM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1251 AM CDT Tue Apr 23 2019

.DISCUSSION...

&&

.AVIATION...
MVFR CIGS continue to be possible area wide overnight. TSRA
expected to continue at CNM/HOB overnight thus, have included
TEMPO TSRA there between 06Z-08Z. Brief window for IFR CIGS after
09Z at MAF but uncertainty remains too low to include in this TAF
cycle. Tomorrow another round of TSRA is possible at all
terminals.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     74  51  63  52 /  50  80  60  30
Carlsbad                       76  52  68  50 /  40  60  50  10
Dryden                         84  63  71  55 /  30  70  60  10
Fort Stockton                  79  53  68  52 /  30  70  60  10
Guadalupe Pass                 69  41  60  51 /  30  60  50   0
Hobbs                          65  47  62  47 /  50  60  50  10
Marfa                          77  42  62  41 /  20  60  60   0
Midland Intl Airport           77  51  65  51 /  50  70  60  20
Odessa                         77  51  64  50 /  50  70  60  20
Wink                           80  52  68  49 /  40  70  60  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

99/99/99
Hazardous weather outlook, Apr 22, 1:50 PM CDT, 11 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
150 PM CDT Mon Apr 22 2019

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-231900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
150 PM CDT Mon Apr 22 2019 /1250 PM MDT Mon Apr 22 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

There is a marginal to slight risk of severe thunderstorms late this
afternoon into tonight from southeastern New Mexico and the Upper
Trans Pecos into the Permian Basin. Large hail and strong winds will
be the main threats though an isolated tornado will also be
possible. Heavy rain in any storms will also create a localized flash
flood threat.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a marginal to slight risk of severe thunderstorms on Tuesday
for southeast New Mexico and West Texas. Large hail and strong winds will
be the main threats though an isolated tornado will also be possible.
Heavy rain in any storms will also create a localized flash flood
threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this evening into tonight.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Apr 22, 9:54 PM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
954 PM CDT Mon Apr 22 2019

NMZ028-TXZ059-273-274-230330-
Eddy County Plains-Loving-Eastern Culberson County-Reeves County
Plains-
954 PM CDT Mon Apr 22 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN EDDY...NORTHWESTERN
REEVES...NORTHEASTERN CULBERSON AND NORTHWESTERN LOVING COUNTIES...

At 953 PM CDT/853 PM MDT/, a strong thunderstorm was located 13 miles
west of Orla, or 31 miles west of Mentone, moving northeast at 25
mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Red Bluff Reservoir, Orla and Red Bluff.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3165 10415 3181 10427 3205 10394 3188 10366
TIME...MOT...LOC 0253Z 242DEG 20KT 3177 10413

85
Special weather statement, Apr 22, 10:08 PM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
908 PM MDT Mon Apr 22 2019

NMZ028-230345-
Eddy County Plains-
908 PM MDT Mon Apr 22 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EDDY AND
SOUTHWESTERN LEA COUNTIES...

At 908 PM MDT, a strong thunderstorm was located near Carlsbad,
moving northeast at 35 mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Carlsbad, Loving, Avalon, Carlsbad North, Malaga, Lake Avalon, Otis,
Cavern City Air Terminal and Living Desert State Park.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3271 10417 3235 10372 3212 10412 3244 10450
TIME...MOT...LOC 0308Z 232DEG 30KT 3235 10421

85
Special weather statement, Apr 22, 10:33 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1033 PM CDT Mon Apr 22 2019

NMZ028-034-TXZ059-273-274-230400-
Southern Lea County-Eddy County Plains-Loving-Eastern Culberson
County-Reeves County Plains-
1033 PM CDT Mon Apr 22 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EDDY...SOUTHWESTERN
LEA...NORTHWESTERN REEVES...NORTHEASTERN CULBERSON AND NORTHWESTERN
LOVING COUNTIES...

At 1032 PM CDT/932 PM MDT/, a strong thunderstorm was located 7 miles
north of Red Bluff Reservoir, or 29 miles southeast of Carlsbad,
moving northeast at 50 mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Red Bluff Reservoir, Orla and Red Bluff.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3173 10390 3181 10404 3211 10413 3237 10369
      3214 10332
TIME...MOT...LOC 0332Z 235DEG 42KT 3204 10397

85
Special weather statement, Apr 22, 11:22 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1022 PM MDT Mon Apr 22 2019

NMZ028-034-230500-
Southern Lea County NM-Eddy County Plains NM-
1022 PM MDT Mon Apr 22 2019

...SPECIAL WEATHER STATEMENT...

At 1020 PM MDT, Doppler radar was tracking a strong thunderstorm 20
miles northeast of Red Bluff Reservoir, or 25 miles west of Jal,
moving northeast at 35 mph.

Pea size hail will be possible with this storm.

This storm will remain over mainly rural areas of southeastern Eddy
and southwestern Lea Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3201 10368 3217 10377 3240 10343 3209 10323
TIME...MOT...LOC 0420Z 239DEG 30KT 3210 10362

mlp
Local storm report, Apr 23, 12:27 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1227 AM CDT TUE APR 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     HAIL             JAL                     32.11N 103.19W
04/23/2019  E1.75 INCH       LEA                NM   PUBLIC

&&

HENNIG
Local storm report, Apr 23, 12:32 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1232 AM CDT TUE APR 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     HAIL             JAL                     32.11N 103.19W
04/23/2019  E1.00 INCH       LEA                NM   LAW ENFORCEMENT

            AT THE JAL POLICE DEPARTMENT.

&&

MATT.SALERNO

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:45 PM CDTSevere Thunderstorm WarningMAFDawson, Gaines45 min
Apr 22, 9:51 PM CDTAreal Flood WarningMAFDawson3 hr
Apr 22, 9:54 PM CDTSpecial Weather StatementMAFLoving36 min
Apr 22, 10:33 PM CDTSpecial Weather StatementMAFLoving27 min
Apr 22, 11:22 PM CDTSpecial Weather StatementMAFLoving38 min
Apr 22, 11:59 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Winkler61 min
Apr 23, 1:58 AM CDTSevere Thunderstorm WarningMAFAndrews, Dawson, Martin62 min
Apr 23, 2:19 AM CDTFlash Flood WarningMAFGaines3 hr
Apr 23, 2:29 AM CDTSpecial Weather StatementMAFGaines31 min
Apr 23, 3:04 AM CDTSpecial Weather StatementMAFBorden26 min
Apr 23, 3:33 AM CDTSpecial Weather StatementMAFBorden27 min
Apr 23, 4:40 AM CDTSpecial Weather StatementMAFLoving35 min
Apr 23, 5:16 AM CDTSpecial Weather StatementMAFWinkler44 min
Apr 23, 6:02 AM CDTSpecial Weather StatementMAFWinkler43 min
Apr 23, 6:05 AM CDTSpecial Weather StatementMAFGaines40 min
Apr 23, 6:42 AM CDTSpecial Weather StatementMAFEctor48 min
Apr 23, 7:20 AM CDTSpecial Weather StatementMAFMartin40 min
Apr 23, 9:12 AM CDTSpecial Weather StatementMAFHoward33 min
Apr 23, 9:21 AM CDTSevere Thunderstorm WarningMAFGlasscock, Howard, Martin, Mitchell39 min
Apr 23, 10:46 AM CDTSpecial Weather StatementMAFMitchell29 min
Apr 23, 4:38 PM CDTSpecial Weather StatementMAFMartin52 min
Apr 23, 4:45 PM CDTSevere Thunderstorm WarningMAFGlasscock, Howard, Martin, Midland60 min
Apr 23, 5:00 PM CDTSevere Thunderstorm WarningMAFGlasscock, Howard, Mitchell60 min
Apr 23, 5:19 PM CDTSevere Thunderstorm WarningMAFCrane, Upton19 min
Apr 23, 5:29 PM CDTSevere Thunderstorm WarningMAFBorden, Dawson, Howard, Martin49 min
Apr 23, 5:45 PM CDTSpecial Weather StatementMAFMidland45 min
Apr 23, 5:52 PM CDTSpecial Weather StatementMAF38 min
Apr 23, 5:56 PM CDTAreal Flood AdvisoryMAFMidland2 hr
Apr 23, 5:56 PM CDTSevere Thunderstorm WarningMAFCrane, Midland, Upton64 min
Apr 23, 6:00 PM CDTSevere Thunderstorm WarningMAFMitchell60 min
Apr 23, 6:12 PM CDTSpecial Weather StatementMAF33 min
Apr 23, 6:13 PM CDTSevere Thunderstorm WarningMAFMidland, Upton62 min
Apr 23, 6:19 PM CDTSpecial Weather StatementMAFCulberson26 min
Apr 23, 6:29 PM CDTSpecial Weather StatementMAFPecos31 min
Apr 23, 6:37 PM CDTSevere Thunderstorm WarningMAFMidland36 min
Apr 23, 6:40 PM CDTFlash Flood WarningMAFMidland2 hr
Apr 23, 6:44 PM CDTAreal Flood AdvisoryMAFHoward, Martin3 hr
Apr 23, 6:49 PM CDTSpecial Weather StatementMAFBrewster26 min
Apr 23, 6:56 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos31 min
Apr 23, 6:59 PM CDTSpecial Weather StatementMAFPecos31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.